Alert archive / South Carolina / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 249, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 10, 2008, 6:59 PM EDT for Beaufort County, Jasper County, South Carolina. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2008, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 10, 2008, 8:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 46 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1128 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 102259
SVRCHS
SCC013-053-110000-
/O.NEW.KCHS.SV.W.0249.080710T2259Z-080711T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 800 PM EDT
* AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PORT ROYAL...OR ABOUT 6 MILES SOUTHWEST OF BEAUFORT...MOVING
SOUTHEAST AT 16 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
MARINE CORPS AIR STATION...BLUFFTON...
BEAUFORT...
PORT ROYAL...
PARRIS ISLAND...
HILTON HEAD ISLAND...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3228 8102 3245 8083 3242 8081 3247 8082
3256 8072 3253 8053 3242 8041 3232 8044
3224 8064 3230 8066 3234 8075 3230 8073
3228 8075 3223 8066 3213 8073
TIME...MOT...LOC 2259Z 293DEG 14KT 3239 8076
$$4 follow-up statements
000
WWUS52 KCHS 102323
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
723 PM EDT THU JUL 10 2008
SCC013-053-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-JASPER SC-
723 PM EDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL JASPER AND BEAUFORT COUNTIES...
AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PARRIS ISLAND...OR ABOUT 7 MILES SOUTH OF BEAUFORT...
MOVING EAST AT 18 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOLLY FIELD...FOREST BEACH...FRIPP ISLAND...HILTON HEAD
ISLAND...PARRIS ISLAND...PORT ROYAL...BEAUFORT...HILTON HEAD AIRPORT
AND MARINE CORPS AIR STATION.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3228 8101 3249 8071 3255 8072 3253 8054
3244 8046 3242 8041 3232 8044 3224 8064
3230 8066 3234 8075 3230 8073 3228 8075
3223 8066 3213 8073
TIME...MOT...LOC 2323Z 292DEG 15KT 3234 8067
$$000
WWUS52 KCHS 102333
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
733 PM EDT THU JUL 10 2008
SCC013-053-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-JASPER SC-
733 PM EDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR EAST CENTRAL JASPER AND CENTRAL BEAUFORT COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SCOTT...OR ABOUT 7 MILES SOUTH OF BEAUFORT...MOVING EAST
AT 17 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND...PARRIS ISLAND...PORT ROYAL AND BEAUFORT.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3226 8100 3249 8070 3253 8053 3244 8046
3242 8041 3232 8044 3224 8064 3230 8066
3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2333Z 292DEG 15KT 3232 8062
$$000
WWUS52 KCHS 102349
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT THU JUL 10 2008
SCC053-102359-
/O.CAN.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
JASPER SC-
749 PM EDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JASPER COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
3242 8041 3232 8044 3224 8064 3230 8066
3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2349Z 292DEG 15KT 3237 8052
$$
SCC013-110000-
/O.CON.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-
749 PM EDT THU JUL 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHERN BEAUFORT COUNTY...
AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FROGMORE...OR ABOUT 9
MILES SOUTHEAST OF BEAUFORT...MOVING EAST AT 17 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...FRIPP
ISLAND...PARRIS ISLAND AND PORT ROYAL.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
3242 8041 3232 8044 3224 8064 3230 8066
3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2349Z 292DEG 15KT 3237 8052
$$000
WWUS52 KCHS 102358
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
758 PM EDT THU JUL 10 2008
SCC013-110008-
/O.EXP.KCHS.SV.W.0249.000000T0000Z-080711T0000Z/
BEAUFORT SC-
758 PM EDT THU JUL 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BEAUFORT COUNTY WILL
EXPIRE AT 800 PM EDT...
AT 753 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8094 3244 8068 3249 8050 3243 8044
3242 8041 3232 8044 3224 8064 3230 8066
3234 8075 3230 8073 3228 8075 3223 8067
TIME...MOT...LOC 2358Z 292DEG 15KT 3236 8048
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:41 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 10, 3:41 PM EDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT THU JUL 10 2008 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL LINGER JUST INLAND OF THE COASTAL PLAIN THROUGH FRIDAY THEN DISSIPATE FRIDAY NIGHT. ANOTHER WEAK COLD FRONT WILL DROP SOUTH INTO THE REGION SATURDAY AND BECOME STATIONARY NEAR THE SOUTH CAROLINA/GEORGIA BORDER SUNDAY AS WEAK LOW PRESSURE LINGERS OFF THE SOUTH CAROLINA COAST. ANOTHER FRONTAL SYSTEM COULD IMPACT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SFC ANALYSIS MAINTAINS A MEANDERING E-W ORIENTED CDFNT THROUGH NC INTO TN WITH A PREFRONTAL TROUGH ORIENTED SW-NE THROUGH THE CAROLINAS. WITH CONVECTIVE TEMPS AROUND 90 BEING MET SHORTLY AFTER NOON...SEVERAL RESIDUAL BOUNDARIES ALONG WITH A MODEST UPPER LEVEL SHORTWAVE WORKED WITHIN DEEP MOISTURE TO PRODUCE CONVECTION MAINLY NORTH OF A LINE FROM CHARLESTON-RIDGELAND-STATESBORO. MOST OF THE CWFA RECEIVED GOOD HEATING THROUGH THE FIRST HALF OF THE DAY...AND MUCH OF THE CWFA REMAINS UNDER MOSTLY SUNNY SKIES SO AM NOT THINKING THE CONVECTION WILL CEASE ANYTIME SOON...ESP FOR THOSE AREAS THAT ARE STILL RECEIVING GOOD SUNSHINE. AM CONCERNED ABOUT THE SRN HALF OF THE CWFA NOT GETTING ANY CONVECTION GIVEN THE GOOD DEWPOINT GRADIENT SHOWING UP OVER SRN PORTIONS OF THE CWFA...BUT WILL MAINTAIN LOW-MID CHC POPS THERE FOR OUTFLOW BOUNDARY POSSIBILITIES. NRN PORTIONS OF THE CWFA ARE STILL SEEING CAPE IN EXCESS OF 3000 J/KG PER RUC PROGS... WITH CAPE DECRG GOING SOUTH. THUS...WILL KEEP HIGH CHC AND LOW END LIKELY POPS GOING THROUGH THE MID EVE HOURS FOR NRN AREAS. GIVEN THE DEEP MOISTURE /PWATS OVER 2 INCHES/ AND INCOMING UPPER SHORTWAVE ALONG WITH THE SEABREEZE AND OUTFLOW BOUNDARIES...ISOLD WET MICROBURSTS ARE STILL POSSIBLE ALONG WITH ISOLD MINOR FLOODING. TEMPS FOR MANY SPOTS THE NRN HALF OF THE CWFA WILL BECOME RAIN-COOLED WHILE SRN SPOTS LOOK TO HAVE A MORE DIURNAL TEMP CURVE...LEADING TO LOWS MAINLY IN THE LOW 70S. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... THE AFOREMENTIONED PREFRONTAL TROUGH WILL REMAIN OVER THE AREA TOMORROW INTO TOMORROW NIGHT WHILE THE FRONTAL BOUNDARY OVER NC-TN SLOWLY DRIFTS S...THUS MAKING TMRW A POTENTIAL CARBON-COPY OF TDA. SEVERAL UPPER LEVEL SHORTWAVES COMBINED WITH THE DAILY SEABREEZE AND RESIDUAL SFC OUTFLOW BOUNDARIES WILL HELP DEVELOP CONVECTION AGAIN AROUND MIDDAY...AS CONVECTIVE TEMPS WILL BE IN THE UPPER 80S AND MAX TEMPS WILL BE IN THE LOWER 90S. THUS...HAVE AGAIN RUN WITH HIGH END CHC TO LOW END LIKELY POPS. WITH SIMILAR INSTABILITY AND CONVECTIVE PARAMETERS AS TDA /PWAT OVER 2 INCHES...CAPE OVER 3000 J/G...WBZ OVER 12 KFT/ THE THREAT IS THERE FOR ISOLD WET MICROBURSTS WITHIN THE PULSE TYPE SCHEME. WILL CONTINUE MENTION IN THE HWO. CONVECTION SHOULD BE A BIT MORE PERSISTENT TMRW WITH THE FRONTAL BOUNDARY LINGERING NEAR OR OVER THE AREA WHILE DISSIPATING TMRW NIGHT. THUS...HAVE SHOWN A MORE DELAYED TREND OF LOWERING POPS THROUGH THE NIGHT TMRW. TEMPS WILL AGAIN SETTLE INTO THE LOWER 70S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... SATURDAY THROUGH SUNDAY...THE MODELS HAVE BEEN CONSISTENT FOR SEVERAL DAYS NOW IN DROPPING A WEAK FRONTAL BOUNDARY INTO THE REGION SATURDAY AS CENTER OF BROAD SUBTROPICAL RIDING REMAINS ANCHORED ACROSS THE WESTERN GULF OF MEXICO. BOTH THE NAM AND GFS WITH SUPPORT FROM THE ECMWF AND SREF MEAN SUGGEST A WAVE OF LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND MEANDER OFF THE SOUTH CAROLINA COAST THROUGH THE WEEKEND...BUT DIFFER SIGNIFICANTLY IN THE EXACT PLACEMENT AND INTENSITY OF THE CYCLONE. PLAN TO STICK WITH THE WEAKER NAM SOLUTION SINCE GFS MAY BE OVER DEVELOPING THE LOW WITH STRONG MODEL CONVECTIVE FEEDBACK OVER THE GULF STREAM. WILL MAINTAIN CHANCE POPS SATURDAY FOR THE NORTHERN AND CENTRAL ZONES BUT UP BUMP THEM UP INTO THE LIKELY CATEGORY SOUTH OF INTERSTATE 16 WHERE THE STRONGEST LOW-LEVEL CONVERGENCE WILL BE FOUND. CYCLONIC FLOW AROUND THE LOW WILL HELP ADVECT DRIER AIR OVER NORTH CAROLINA SOUTH THROUGH THE REGION SUNDAY. WILL GO WITH SLIGHT CHANCE POPS FOR SUNDAY. HIGHS EACH DAY WILL BE AROUND 90 WITH LOWS IN THE LOWER TO MID 70S EXCEPT UPPER 70S NEAR THE BEACHES. MONDAY THROUGH THURSDAY...ANOTHER FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST EARLY NEXT WEEK. THE MODELS ARE UNDECIDED ON EXACTLY HOW FAR OFFSHORE THE BOUNDARY WILL GO WITH THE GFS SHOWING A POSITION ALONG THE COAST WHILE THE ECMWF STALLS FRONT JUST OFFSHORE. MUCH WILL DEPEND ON EXACTLY HOW STRONG THE PASSING SHORTWAVE TO THE NORTH WILL BE. WILL GO WITH SLIGHT CHANCE TO CHANCE POPS DURING THIS TIME WITH TEMPERATURES NEAR NORMAL LEVELS. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... WITH THE CONVECTIVE TEMPERATURE BEING REACHED...DEEP MOISTURE IN PLACE AND A PREFRONTAL TROUGH OVER THE MIDLANDS...SCATTERED SHWRS/TSTMS HAVE DEVELOPED MAINLY NEAR THE COAST AND WILL CONTINUE TO DEVELOP ALONG THE SEABREEZE AND OTHER RESIDUAL BOUNDARIES. SOME OF THESE STORMS WILL IMPACT THE TERMINALS THROUGH 00Z THIS EVE SO WILL LOOK FOR MVFR-IFR CONDITIONS FOR BRIEF PERIODS THROUGH THE REST OF THIS AFTN. CONVECTION SHOULD SLOWLY DISSIPATE GOING INTO THE MID TO LATE EVENING HOURS SO WILL RUN WITH PREVAILING VFR CONDS OVERNIGHT THROUGH TMRW MRNG. ANOTHER ROUND OF CONVECTION IS POSSIBLE TOMORROW AS THE FRONTAL BOUNDARY MOVES OVER THE AREA AND STALLS OUT WHILE MOISTURE REMAINS DEEP. EXACT TIMING IS A BIT PROBLEMATIC SO WILL INCLUDE CB FOR THE LATE MRNG INTO EARLY AFTN HOURS TOMORROW. EXTENDED AVIATION OUTLOOK...OCNL MVFR OR IFR CONDITIONS POSSIBLE IN MAINLY AFTN/EVENING CONVECTION THROUGH MONDAY. && .MARINE... TONIGHT THROUGH FRIDAY NIGHT...THE ATLC RIDGE ON WILL EXTEND ACROSS THE ERN GULF OF MEXICO WHILE A WEAK FRONTAL BOUNDARY LIES JUST INLAND OVER THE SE STATES AND GRADUALLY DISSIPATES. WINDS IN CHARLESTON HARBOR WILL NEED TO BE MONITORED AS MIXING HEIGHTS MAY TAP INTO HIGHER BOUNDARY LAYER WINDS...OTHERWISE WINDS WILL BE CAPPED AT 15 KT. WHILE MOST SEAS WILL HOLD AT 4 FT OR LESS...GIVEN SWELLS FROM BERTHA WE COULD SEE A FEW 5-FOOTERS ESPECIALLY OVER AMZ350-374. SATURDAY THROUGH TUESDAY...LONG-PERIOD SWELLS FROM HURRICANE BERTHA ARE FORECAST TO PEAK EARLY SATURDAY MORNING BEFORE SLOWLY SUBSIDING. OTHERWISE FAIRLY LIGHT WINDS WILL IMPACT THE MARINE AREA SATURDAY AND SUNDAY WITH A WEAK FRONTAL BOUNDARY DRAPED OVER THE AREA AND LOW PRESSURE JUST OFF THE SOUTH CAROLINA COAST. PINNING DOWN DIRECTIONS WILL BE TRICKY BUT EXPECT FAIRLY LIGHT WINDS. ANOTHER COLD FRONT COULD IMPACT THE WATERS BY MID WEEK. RIP CURRENTS...SMALL SWELLS FROM BERTHA WILL CONTINUE TO IMPACT THE SURF ZONE FRIDAY AND SATURDAY. SWELL PERIODS COULD REACH 12-13 SECONDS THIS EVENING...AROUND 10-11 SECONDS ON FRIDAY...THEN 9-10 SECONDS SATURDAY. DEPENDING UPON THE STRENGTH OF THE WINDS WITHIN THE SEA BREEZE CIRCULATION...WE ARE LIKELY LOOKING AT AN ENHANCED RISK OF RIP CURRENTS...ESPECIALLY FRIDAY AND SATURDAY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/ST
Hazardous weather outlook, Jul 10, 4:07 PM EDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 407 PM EDT THU JUL 10 2008 AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-110900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 407 PM EDT THU JUL 10 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGH THIS EVENING. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-110900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 407 PM EDT THU JUL 10 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION TODAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR WEATHER CONDITIONS THROUGHOUT THE DAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE REGION FRIDAY. AS OCCASIONAL ENERGY ALOFT MOVES INTO THE AREA AND A WEAK FRONTAL BOUNDARY PUSHES INTO THE SOUTHEAST AND INTERACTS WITH THE SEA BREEZE...A FEW OF THE STORMS COULD BECOME STRONG OR EVEN SEVERE. THE MAIN WEATHER HAZARDS WILL BE STRONG WINDS AND CLOUD TO GROUND LIGHTNING STRIKES. LOCALIZED FLOODING IS ALSO POSSIBLE WITH PLENTIFUL MOISTURE AND A SLOW MOVEMENT TO THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 5:43 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 543 PM EDT THU JUL 10 2008 GAZ088-100-101-SCZ042-102230- BULLOCH-EFFINGHAM-HAMPTON-SCREVEN- 543 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HAMPTON... SOUTHEASTERN SCREVEN...EASTERN BULLOCH AND NORTHWESTERN EFFINGHAM COUNTIES THROUGH 630 PM EDT... AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GREEN HILL TO EMIT...OR ALONG A LINE EXTENDING FROM SYLVANIA TO 9 MILES SOUTH OF STATESBORO...MOVING EAST AT 14 MPH. AREAS IN AND AROUND ALTMAN...BROOKLET...CAPTOLO...DOVER...EGYPT... GEORGIA SOUTHERN...HUNTERS...KILDARE...LEEFIELD...NEWINGTON... OLIVER...STILSON AND SYLVANIA WILL BE IMPACTED THROUGH 630 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 10, 5:49 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 549 PM EDT THU JUL 10 2008 SCZ048-102230- BEAUFORT- 549 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL BEAUFORT COUNTY THROUGH 630 PM EDT... AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DALE TO GRAYS HILL...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF YEMASSEE TO 9 MILES NORTHWEST OF BEAUFORT...MOVING EAST AT 14 MPH. AREAS IN AND AROUND DALE...BEAUFORT AND MARINE CORPS AIR STATION WILL BE IMPACTED THROUGH 630 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Local storm report, Jul 10, 6:24 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM NON-TSTM WND DMG 1 E GREEN POND 32.73N 80.60W
07/10/2008 COLLETON SC PUBLIC
1 TREE WAS REPORTED ON HIGHWAY 17 BETWEEN GREEN POND AND
ASHEPOO.
0538 PM TSTM WND DMG 1 N ASHEPOO 32.75N 80.55W
07/10/2008 COLLETON SC PUBLIC
1 TREE REPORTED DOWN APPROXIMATELY ONE MILE NORTH OF
ASHEPOO LOCATED ON HIGHWAY 17.
0547 PM TSTM WND DMG 4 SSW GREEN POND 32.68N 80.64W
07/10/2008 COLLETON SC PUBLIC
1 TREE REPORTED DOWN APPROXIMATELY 4 MILES SOUTH
SOUTHWEST OF GREEN POND ON HIGHWAY 17.
&&
DPBLocal storm report, Jul 10, 6:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 1 E GREEN POND 32.73N 80.60W
07/10/2008 COLLETON SC PUBLIC
1 TREE WAS REPORTED ON HIGHWAY 17 BETWEEN GREEN POND AND
ASHEPOO.
&&
DPBLocal storm report, Jul 10, 6:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM MARINE TSTM WIND 2 NE JAMES ISLAND 32.75N 79.91W
07/10/2008 M42 MPH CHARLESTON SC MESONET
MEASURED AT JAMES ISLAND YACHT CLUB.
&&
JRLSpecial weather statement, Jul 10, 6:49 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 649 PM EDT THU JUL 10 2008 GAZ099-100-114-115-102330- BULLOCH-CANDLER-EVANS-TATTNALL- 649 PM EDT THU JUL 10 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH...EASTERN CANDLER...NORTHWESTERN TATTNALL AND NORTHWESTERN EVANS COUNTIES THROUGH 730 PM EDT... AT 646 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PARISH TO UNDINE TO COLLINS...OR ALONG A LINE EXTENDING FROM METTER TO 9 MILES SOUTH OF METTER TO 8 MILES NORTH OF REIDSVILLE...MOVING EAST AT 17 MPH. AREAS IN AND AROUND COLLINS...GEORGIA SOUTHERN...METTER...PULASKI... REGISTER AND STATESBORO WILL BE IMPACTED THROUGH 730 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:50 AM EDT | Special Marine Warning | CHS | 85 min | |
| Jul 10, 2:12 AM EDT | Special Marine Warning | CHS | 2 hr | |
| Jul 10, 1:29 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 61 min |
| Jul 10, 2:38 PM EDT | Special Marine Warning | CHS | 52 min | |
| Jul 10, 3:23 PM EDT | Special Marine Warning | CHS | 45 min | |
| Jul 10, 5:10 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 65 min |
| Jul 10, 6:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 60 min |
| Jul 10, 6:21 PM EDT | Special Marine Warning | CHS | 84 min | |
| Jul 10, 7:30 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Jul 10, 7:41 PM EDT | Special Marine Warning | CHS | 105 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.